Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1984, Volume 52, Issue 3

Some Generalized Functions for the Size Distribution of Income<647:SGFFTS>2.0.CO;2-D
p. 647-664

James B. McDonald

Many distributions have been used as descriptive models for the size distribution of income. This paper considers two generalized beta distributions which include many of these models as special or limiting cases. These generalized distributions have not been used as models for the distribution of income and provide a unified method of comparing many models previously considered. Expressions are reported which facilitate parameter estimation and the analysis of associated means, variances, and various measures of inequality. The distributions considered are fit to U.S. family income and their relative performance is compared.

Log In To View Full Content